On Maximum Symmetric Subgraphs

Chen, Ho-Lin and Lu, Hsueh-I. and Yen, Hsu-Chun (2001) On Maximum Symmetric Subgraphs. In: Graph Drawing 8th International Symposium, GD 2000, September 20–23, 2000 , pp. 372-383(Official URL: http://dx.doi.org/10.1007/3-540-44541-2_35).

Full text not available from this repository.


Let G be an n-node graph. We address the problem of computing a maximum symmetric graph H from G by deleting nodes, deleting edges, and contracting edges. This NP-complete problem arises naturally from the objective of drawing G as symmetrically as possible. We show that its tractability for the special cases of G being a plane graph, an ordered tree, and an unordered tree, depends on the type of operations used to obtain H from G. Moreover, we give an $O(\log n)$-approximation algorithm for the intractable case that H is obtained from a tree G by contracting edges. As a by-product, we give an $O(\log n)$-approximation algorithm for an NP-complete edit-distance problem.

Item Type: Conference Paper
Additional Information: 10.1007/3-540-44541-2_35
Classifications: G Algorithms and Complexity > G.910 Symmetries
G Algorithms and Complexity > G.999 Others
URI: http://gdea.informatik.uni-koeln.de/id/eprint/432

Actions (login required)

View Item View Item